Tennessee, 2020High Wind in Tennessee, February 10, 2020
February 10, 2020 · NWS MRX · 1 event in 1 county or zone
Strong southerly winds developed ahead of a storm system traversing the Southern Appalachian region. Very strong wind gusts were recorded on mesonet anemometers.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southerly winds developed ahead of a storm system traversing the Southern Appalachian region. Very strong wind gusts were recorded on mesonet anemometers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 10, 10:25 AM EST, 35 minutes earlier.
Area forecast discussion, Feb 10, 10:25 AM EST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Morristown TN
1025 AM EST Mon Feb 10 2020
.DISCUSSION...
Overall forecast looks good. Jet Dynamics will enhance the
fronto-genetic forcing along and ahead of the approaching frontal
boundary. Good isentropic lift today due to a 40-50kts 850mb
southerly jet. Little to no instability so a general stratiform
rainfall today. Precipitation amounts of a general 1/2 to 1 inch
likely with locally heavier amounts. Given the low FFG values,
these amounts could pose a flooding problem later today. Several
rivers will be going to minor flood for Tuesday.
Made some minor changes to forecast highs today.
&&
.AVIATION...
12Z TAF DISCUSSION.
VFR conditions currently across the terminals with rain
approaching quickly from the west. Rain has already begun at CHA
and will begin at TYS and TRI over the next couple of hours. MVFR
conditions will move in with the heavier precipitation in the
15-18z timeframe. There could be a few rumbles of thunder at CHA
but have not mentioned VCTS in the TAFs at this time due to low
confidence. Rain will continue throughout the remainder of the TAF
period with MVFR/IFR conditions.
MA
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 54 54 63 47 64 / 100 100 70 50 70
Knoxville McGhee Tyson Airport, TN 50 50 60 45 60 / 100 100 80 50 70
Oak Ridge, TN 50 50 58 43 59 / 100 100 70 50 70
Tri Cities Airport, TN 52 49 57 42 57 / 90 90 90 40 70
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch through Tuesday evening for Cherokee-Clay.
TN...Flood Watch through Tuesday evening for Anderson-Bledsoe-Blount
Smoky Mountains-Bradley-Campbell-Claiborne-Cocke Smoky
Mountains-East Polk-Grainger-Hamblen-Hamilton-Hancock-
Hawkins-Jefferson-Knox-Loudon-Marion-McMinn-Meigs-Morgan-
North Sevier-Northwest Blount-Northwest Cocke-Northwest
Monroe-Rhea-Roane-Scott-Sequatchie-Sevier Smoky Mountains-
Southeast Monroe-Union-West Polk.
Wind Advisory until 7 PM EST this evening for Blount Smoky
Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains-
Southeast Greene-Southeast Monroe.
VA...Flood Watch through Tuesday evening for Lee.
&&Hazardous weather outlook, Feb 10, 4:55 AM EST, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
455 AM EST Mon Feb 10 2020
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-111000-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
455 AM EST Mon Feb 10 2020 /355 AM CST Mon Feb 10 2020/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...Today and Tonight
Heavy rainfall will move into the area today ahead of a slow
moving frontal boundary. The main axis of heaviest rain will be
along and south of Interstate 40. Rainfall amounts of 2-4 inches
will be possible through tonight with locally higher amounts
possible. This rainfall will lead to additional flooding across
the area.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Heavy rainfall will continue into Tuesday with continued flooding
likely.
Another round of heavy rainfall is expected Wednesday into
Thursday as the front lifts northward across the region.
Widespread amounts of 2-3 inches will be possible.
Rainfall totals from Monday through Thursday will range from 3 to
6 inches.
Strong to severe thunderstorms may be possible Wednesday evening
through early Thursday morning. The primary hazard will be
damaging winds.
Mountain wave high winds are expected across the mountains and
foothills Wednesday afternoon through early Thursday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time, but reports of
flooding or heavy rainfall are encouraged.
High Wind, North Sevier
- When
- February 10, 11:00 AM EST
- Where
- North Sevier forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
An 80 mph wind gust was measured three miles east southeast of Wears Valley.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, February 10, 2020$272,000 · EF1 · 33 events
- Flooding and Heavy Rain in Kentucky, February 10 to 28, 2020$312,000 · 10 events
- Tornado in Mississippi, February 10, 2020EF1 · 1 event
- Winter Storm and Heavy Snow in New Mexico, February 10 to 12, 202024 events
- High Surf in Hawaii, February 10 to 12, 202013 events
- Flash Flooding and Flooding in Alabama, February 10 to 11, 202010 events
- Winter Storm in Colorado, February 10 to 11, 202010 events
- Heavy Rain in Hawaii, February 10, 20209 events
- Flash Flooding in Louisiana, February 10, 20209 events
- Flash Flooding in Alabama, February 10, 20207 events
- Flooding in Kentucky, February 10 to 28, 20207 events
- Frost and Freeze in California, February 10, 20204 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 868765.